Alert archive / Ohio / River Flood Warnings in 2007
River Flood Warning 78, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 12, 2007, 3:14 AM EST for Lake County, Ohio. It took effect at Dec 12, 2007, 5:37 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2007, 3:14 AM EST (08:14 UTC)
- In effect from
- Dec 12, 2007, 5:37 AM EST
- Expired
- Dec 12, 2007, 3:29 PM EST
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Lake County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 8.12 ft at Dec 12, 2007, 7:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCLE 120814 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 314 AM EST WED DEC 12 2007 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO GRAND RIVER AT PAINESVILLE REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND AND FIND ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC085-121614- /O.NEW.KCLE.FL.W.0078.071212T1037Z-071214T0000Z/ /PNVO1.1.ER.071212T1037Z.071212T2000Z.071213T1800Z.NO/ 314 AM EST WED DEC 12 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE GRAND RIVER AT PAINESVILLE * FROM EARLY THIS MORNING UNTIL THURSDAY EVENING. * AT 3 AM WEDNESDAY THE STAGE WAS...7.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CREST NEAR 11.0 FEET BY LATE THIS AFTERNOON. $$
2 follow-up statements
000 WGUS81 KCLE 121242 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 742 AM EST WED DEC 12 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO GRAND RIVER AT PAINESVILLE REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND AND FIND ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC085-122042- /O.EXT.KCLE.FL.W.0078.000000T0000Z-071213T1912Z/ /PNVO1.1.ER.071212T1039Z.071212T1800Z.071213T1312Z.NO/ 742 AM EST WED DEC 12 2007 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE GRAND RIVER AT PAINESVILLE * UNTIL THURSDAY AFTERNOON. * AT 7 AM WEDNESDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 9.5 FEET BY THIS AFTERNOON. BASED ON CURRENT RAINFALL FORECASTS...THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT 8.0 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. $$
000 WGUS81 KCLE 122029 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EST WED DEC 12 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO GRAND RIVER AT PAINESVILLE REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND AND FIND ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC085-122059- /O.CAN.KCLE.FL.W.0078.000000T0000Z-071213T1912Z/ /PNVO1.1.ER.071212T1039Z.071212T1245Z.071212T1435Z.NO/ 329 PM EST WED DEC 12 2007 THE FLOOD WARNING IS CANCELLED FOR THE GRAND RIVER AT PAINESVILLE. * AT 3 PM WEDNESDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 8.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING AND IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 8.0 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 11, 11:14 PM EST, 4 hours earlier.
Area forecast discussion, Dec 11, 11:14 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1114 PM EST TUE DEC 11 2007
.SYNOPSIS...
A COLD FRONT TO OUR NORTHWEST WILL MOVE SOUTHEAST ACROSS THE AREA
TONIGHT THEN HIGH PRESSURE WILL MOVE FROM IOWA ACROSS LAKE ERIE
WEDNESDAY NIGHT. A WEAK LOW WILL MOVE UP THE OHIO VALLEY THURSDAY
INTO PENNSYLVANIA. AN ARCTIC COLD FRONT WILL MOVE THROUGH FRIDAY
AND BRING MUCH COLDER AIR BACK INTO THE REGION FOR THE WEEKEND AND
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
RAIN CONTINUES TO ADVANCE INTO THE AREA FROM THE WEST WITH THE
ENTIRE AREA MOVING NORTHEAST OUT OF THE MISSISSIPPI VALLEY. COULD
SEE ANOTHER QUARTER TO ONE THIRD INCH OF RAIN OVERNIGHT. WILL
CONTINUE WITH WINTER WX ADVISORY NORTHWEST AS A MIX REMAINS INDICATED
BY NAM NGM AND GFS OVERNIGHT. WOULD EXPECT TRANSITION TO BEGIN
BETWEEN MIDNIGHT AND 3AM AFTER WHICH SUBSIDENCE MOVES IN WHICH
SHOULD ALLOW PRECIP TO TAPER OFF. CURRENT FORECAST IS ON TRACK AND
HAVE UPDATED ZONES FOR JUST WORDING ADJUSTMENTS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
MIXED MORNING PRECIP SHOULD TAPERING OFF FROM N TO S SO ICY
CONDITIONS SHOULD BE SHORT LIVED AS BOTH PRECIP ENDS AND TEMPS RISE
BACK ABOVE FREEZING SO WILL RUN ADVISORY UNTIL 10 OR 11 AM. DRIER
AIR WITH NW FLOW ALONG WITH GENERAL SUBSIDENCE WITH RIDGING BUILDING
IN SHOULD BREAK UP CLOUDS IN AFTERNOON...ESPECIALLY FOR NORTHERN
MOST COUNTIES.
A FAST MOVING S/W NEXT WEATHER POSSIBILITY FOR LATE WED NIGHT AND
THU. MODELS DIFFER GREATLY ON HOW FAST PRECIP IS BROUGHT BACK INTO
CWA WITH GFS BY FAR THE FASTEST. WITH A FST MOVING FLOW THINK
LEANING TOWARD THE FASTER GFS VERSUS OTHER MODELS MAKES SOME SENSE
BUT WONT GO QUITE ALL OUT AS GFS DOES WITH DEVELOPING A STRONGER
LOW AND FAST SPREADOUT OF PRECIP SHIELD. WILL HOLD ON TO DRY
FORECAST FOR WED NIGHT NE WITH CHANCE OF MIXED PRECIP FOR LATE NIGHT
FOR REST OF AREA. GOOD CHANCE FOR PRECIP ON THU BUT PRECIP TYPE
MAY AGAIN BE AN ISSUE AS AIRMASS TEMPS ON THE BUBBLE FOR
LIQUID...FREEZING OR FROZEN. LOW LEVEL MOISTURE HANGS BACK THU
EVENING SO THREAT FOR MIXED LIGHT FZDZ OR IP LOOKS POSSIBLE FOR THEN.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE MAIN FEATURE OF THE EXTENDED IS THE POSSIBLE STORM THAT IS
FORECAST FOR LATE SATURDAY AND SUNDAY. THE GFS HAS COME CLOSER TO
THE SOLUTION BY THE EURO IN PREDICTING THAT A RATHER POWERFUL STORM
WILL DEVELOP OVER THE TENNESSEE/OHIO VALLEYS SATURDAY AND THEN
TRANSFER ITS ENERGY TO THE COAST AND DEEPEN CONSIDERABLY. THE EURO
IS QUITE WET WITH OVER AN INCH OF LIQUID EQUIVALENT WITH THE GFS
SHOWING ONLY A THIRD OF THIS NEAR CLE. A DUAL UPPER JET STRUCTURE IS
INDICATE WHICH SHOULD ENHANCE UPWARD MOTION...CYCLONGENESIS AND THE
POTENTIAL FOR BANDED HEAVY SNOW OVER EASTERN OHIO AND NW PA. ONCE
THE STORM SHIFTS TO THE COAST A NWLY FLOW OF COLD AIR WILL ALLOW
LAKE EFFECT SNOWS TO DEVELOP IN THE SNOW BELT WHICH WILL LINGER INTO
MONDAY. THIS IS THE SECOND DAY THAT THE EURO HAS FORECAST THIS
FEATURE SO CONFIDENCE IS BUILDING.
ON MONDAY THE EURO SHOWS ANOTHER SHORT WAVE CLIPPER DROPPING
SOUTHEAST INTO THE REGION WITH SOME WARM ADVECTION. SO LIGHT SNOW
MAY LINGER. HAVE USED THE GFS MOS TEMPS AND POPS WITH MINOR CHANGES.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY WHICH WAS LINGERING ACROSS NORTHERN OHIO HAS
PUSHED TO NEAR A PIT TO DAY LINE. EXPECT RAIN WITH IFR/LIFR CIGS
TO CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE FORECAST
AREA. LATE TONIGHT SECOND FRONT NEAR THUMB OF MICHIGAN WILL MOVE
ACROSS NRN OH AND NW PA...DROPPING TEMPS. COULD SEE A FEW FLURRIES
TO A DUSTING BEHIND THE FRONT...BUT NOT MUCH ELSE. VERY DRY BEHIND
SECOND FRONT. EXPECT VFR CONDTIONS TO DEVELOP FROM NW TO SE LATE
WEDNESDAY MORNING INTO THE EARLY AFTERNOON.
OUTLOOK...ANOTHER LOW MOVES THROUGH OHIO VALLEY THURSDAY AND IT
MAY BE COLD ENOUGH FOR MIXED WINTRY PRECIP. IFR CONDITIONS LIKELY
AGAIN ESPECIALLY SOUTHERN/INLAND TAF SITES. LAKE EFFECT SNOW
SHOWERS PSBL NE OH/NW PA POSSIBLE FRIDAY WITH MVFR CONDITIONS AND
PERHAPS IFR IN HEAVIER SNOW SHOWERS. ANOTHER LOW MOVING FROM
TENNESSEE VALLEY LATER SATURDAY TO NEW ENGLAND COAST SUNDAY MAY
BRING WIDESPREAD MVFR/IFR CIGS WITH SNOW/SLEET/FZRA ESPECIALLY NE
OH/NW PA.
&&
.MARINE...
WILL GO AHEAD AND ISSUE A SMALL CRAFT ADVISORY LATE TONIGHT INTO
TOMORROW FOR MINIMAL WAVES OF AROUND 4 FEET ALONG THE LAKE SHORE.
OTHERWISE...NOT EXPECTING GALES THROUGH THE NEXT SEVEN DAYS. SOME
ICING MAY OCCUR FROM SOME FREEZING SPRAY ON VESSELS AS TEMPERATURES
DROP BELOW FREEZING DURING THE NEXT SEVERAL DAYS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR OHZ003-
006>008-017-018.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 12 PM EST WEDNESDAY FOR
LEZ144>149.
&&
SYNOPSIS...ADAMS
NEAR TERM...TK
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...DJB
MARINE...LOMBARDYHazardous weather outlook, Dec 11, 3:29 PM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EST TUE DEC 11 2007 OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-122015- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 329 PM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT AREA OF FOG...DENSE IN A FEW SPOTS WILL REMAIN OVER THE AREA TONIGHT LEADING TO REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MIX OF FREEZING RAIN...SLEET AND SNOW WEDNESDAY NIGHT INTO THURSDAY IS EXPECTED. RIGHT NOW ANY ICE ACCUMULATIONS APPEAR TO BE MINOR AND ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-122015- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- 329 PM EST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY AREA OF FOG...DENSE IN A FEW SPOTS WILL REMAIN OVER THE AREA TONIGHT LEADING TO REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-122015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 329 PM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT INTO WEDNESDAY MORNING. AREAS OF FOG...LOCALLY DENSE WILL REMAIN THROUGH MOST OF TONIGHT CAUSING GREATLY REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES MAY BE NEEDED THIS WEEKEND. LOMBARDY/ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:16 AM EST | River Flood Warning | CLE | Marion | 61 hr |
| Dec 12, 9:31 AM EST | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 68 hr |
| Dec 12, 11:14 AM EST | River Flood Warning | CLE | Lucas, Wood | 3 days |
| Dec 12, 12:38 PM EST | River Flood Warning | CLE | Lorain | 33 hr |
| Dec 12, 3:40 PM EST | Winter Weather Advisory | CLE | Ashtabula, Cuyahoga, Erie, Geauga, Huron, Lake and 9 more | 23 hr |
Nearby
River Flood Warnings in Ohio, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.